Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 39, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 27, 2009, 7:55 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2009, 7:55 AM CDT (12:55 UTC)
- Expired
- Aug 27, 2009, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, IA, Iowa County, IA, Johnson County, IA, Keokuk County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:00 AM CDT | HEAVY RAIN 2 | 1 Ssw Belle Plaine, IA | SINCE MIDNIGHT. |
| Aug 27, 8:24 AM CDT | FLASH FLOOD | Cedar Rapids, IA | J STREET SW REPORTED CLOSED DUE TO NEW FLOODING. REPORTED BY KGAN TV. |
| Aug 27, 8:27 AM CDT | FLASH FLOOD | Cedar Rapids, IA | NUMEROUS BASEMENTS FLOODING AT 13TH STREET NW NEAR ROOSEVELT SCHOOL. REPORTED BY KGAN TV. |
| Aug 27, 9:00 AM CDT | HEAVY RAIN 3.11 | 3 Nnw Cedar Rapids, IA | TOTAL SINCE 6PM LAST NIGHT. EVENT TOTAL OF 6.42 INCHES. |
| Aug 27, 9:30 AM CDT | HEAVY RAIN 3 | 1 Sse Cedar Rapids, IA | SINCE 6PM LAST NIGHT. EVENT TOTAL OF 4.60. |
| Aug 27, 9:50 AM CDT | FLASH FLOOD | 4 Sw Van Horne, IA | PRAIRE CREEK OUT OF ITS BANKS. ABOUT 70 FEET ACROSS. |
| Aug 27, 10:00 AM CDT | FLASH FLOOD | 1 Sse Cedar Rapids, IA | STREET FLOODING DUE TO MODERATE TO HEAVY RAINFALL OVER LAST HALF HOUR. |
| Aug 27, 10:27 AM CDT | FLASH FLOOD | 3 Nnw Cedar Rapids, IA | STREETS FLOODING WITH STORM SEWERS BACKING UP. |
| Aug 27, 10:45 AM CDT | HEAVY RAIN 5.8 | 1 S Marengo, IA | EVENT TOTAL SO FAR SINCE TUESDAY EVENING. 3.2 INCHES OF THIS TOTAL FELL LAST NIGHT THROUGH 8 AM CDT THIS MORNING. |
| Aug 27, 11:00 AM CDT | HEAVY RAIN 2.26 | 4 Sw Van Horne, IA | 24 HOUR TOTAL AS OF MIDNIGHT. 36 HOUR TOTAL OF 4.65 AS OF 1100AM |
| Aug 27, 11:15 AM CDT | HEAVY RAIN 5.4 | Cedar Rapids, IA | EVENT TOTAL SO FAR 1 MILE SOUTHEAST OF THE DOWNTOWN SINCE TUESDAY EVENING. 3.8 INCHES OF THE TOTAL FELL LAST NIGHT. |
| Aug 27, 12:25 PM CDT | HEAVY RAIN 1.93 | Vinton, IA | ADDITIONAL RAINFALL SINCE 7 AM TODAY. |
| Aug 27, 12:28 PM CDT | HEAVY RAIN 3.15 | Vinton, IA | EVENT TOTAL SO FAR. 2.65 INCHES OF THAT FELL SINCE MIDNIGHT LAST NIGHT. |
| Aug 27, 1:58 PM CDT | HEAVY RAIN 1.09 | Bertram, IA | RAINFALL SINCE 7 AM. STILL RAINING. SPOTTER ALSO REPORTS INDIAN CREEK AND BIG CREEK RUNNING OUT OF THEIR BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 0.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 271255
FFWDVN
IAC011-095-103-107-113-271900-
/O.NEW.KDVN.FF.W.0039.090827T1255Z-090827T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 AM CDT THU AUG 27 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF VINTON...
IOWA COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF MARENGO...
JOHNSON COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF IOWA CITY...
LINN COUNTY IN EAST CENTRAL IOWA...
THIS INCLUDES THE CITY OF CEDAR RAPIDS...
NORTHEASTERN KEOKUK COUNTY IN SOUTHEAST IOWA...
* UNTIL 200 PM CDT THURSDAY
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FLASH
FLOODING FROM HEAVY RAIN WAS DEVELOPING OVER THE WARNED AREA.
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS FALLEN OVERNIGHT AND AN
ADDITIONAL ONE TO TWO INCHES IS POSSIBLE BEFORE ENDING.
SIGNIFICANT URBAN FLOODING IS POSSIBLE THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALKER...
PRAIRIEBURG...PARIS AND MOUNT AUBURN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF SMALL STREAMS AND CREEKS...STREETS...UNDERPASSES AND LOW
LYING URBAN AREAS IS LIKELY.
&&
LAT...LON 4230 9212 4226 9141 4147 9137 4148 9151
4151 9153 4151 9194 4149 9195 4151 9229
4229 9231
$$
NICHOLS1 follow-up statement
000
WGUS73 KDVN 271857
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT THU AUG 27 2009
IAC011-095-103-107-113-271907-
/O.EXP.KDVN.FF.W.0039.000000T0000Z-090827T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON IA-LINN IA-IOWA IA-JOHNSON IA-KEOKUK IA-
157 PM CDT THU AUG 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR NORTHEASTERN
KEOKUK...JOHNSON...IOWA...LINN AND BENTON COUNTIES...
THE FLASH FLOOD WARNING FOR BENTON AND LINN COUNTIES HAS BEEN
REPLACED BY AN AREAL FLOOD WARNING.
LAT...LON 4230 9212 4226 9141 4147 9137 4148 9151
4151 9153 4151 9194 4149 9195 4151 9229
4229 9231
$$
08What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:27 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 27, 3:27 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT THU AUG 27 2009
.SYNOPSIS...
AT 3 AM...LARGE AREA OF MODERATE TO HEAVY RAIN CONTINUES OVER
FORECAST AREA. SURFACE LOW PRESSURE SYSTEM LOCATED NEAR KANSAS
CITY WITH EAST-WEST BOUNDARY ALONG IA/MO BORDER. ALL SYNOPTIC
SCALE FACTORS AND NOWCAST TOOLS SUPPORT WIDESPREAD HEAVY RAIN TO
CONTINUE TO IMPACT REGION NEXT 8-12 PLUS HOURS. HI-RES ECMWF BEST
ON THIS SYSTEM ALSO SUPPORTING AREAS OF HEAVY RAINS INTO LATE
TODAY. SURFACE LOW TO TAKE NEAR IDEAL HEAVY RAIN TRACK TO NEAR
QUINCY ILLINOIS BY EARLY EVENING. ..NICHOLS..
&&
.SHORT TERM...
RADAR TRENDS PAST 3 HOURS SUPPORT LOCAL TOOLS AND TECHNIQUES AND
ADJUSTED FORCING OF HI-RES ECMWF OF LARGE SWATH OF 1 TO LOCALLY 2 PLUS
INCHES TODAY OF ADDITIONAL RAINFALL. HEAVIEST AXIS SUPPORTED TO RUN
FROM +/- 40 MILES EITHER SIDE OF A NEAR FAIRFIELD TO QUAD CITIES TO
NEAR STERLING LINE. THIS WATER...ON TOP OF SIGNIFICANT AREAS OF 2
PLUS INCHES PAST 30 HOURS SUPPORTS LARGE AREAS OF RIVER FLOODING
AND SOME SIGNIFICANT FLASH FLOODING LATER TODAY. WILL HIGHLIGHT
THIS IN ALL FORECAST PRODUCTS. A MAJOR FLOODING RISK IS SUPPORTED
ATTM FOR DAY SHIFT TO REASSESS. RADAR QPF TRENDS FROM SURFACE
REPORTS ARE CLOSE. THIS IS OMINOUS AS HAVE TOTAL STORM RAINFALL
VALUES OF OVER 10 INCHES ALREADY IN KEOKUK AND WASHINGTON
COUNTIES. ALSO LARGE SWATHS OF OVER 3 INCHES. LOCAL SHERIFF
OFFICES REPORT HEAVY RAIN ONGOING FOR PAST 4 PLUS HOURS WITH
RAINFALL RATES OF ONE QUARTER TO HALF INCH AN HOUR WITH ISOLATED
NEAR 1 INCH AN HOUR REPORTS. ..NICHOLS..
.LONG TERM...TONIGHT THROUGH WEDNESDAY...
POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING CONTINUES TONIGHT UNTIL
UPPER TROUGH AND LOW LEVEL DEFORMATION AXIS SHIFTS EAST/SE. HAVE
EXTENDED THE FLASH FLOOD WATCH FOR FAR EASTERN IA COUNTIES AND
NORTHWEST IL UNTIL 06Z AT WHICH TIME THE SHORT TERM MODELS GENERALLY
DEPICT THE INVERTED TROUGH NORTH OF THE SURFACE LOW FINALLY
TRANSITIONING EAST INTO N CENTRAL IL. RESULTING INFLUX OF DRIER AIR
ON THE LOW LEVEL NE FLOW...AND AXIS OF HIGH PW AIRMASS SHIFTING
SOUTH SHOULD SHOULD END THE RAIN FROM NW TO SE. HAVE ADDITIONAL QPF
VALUES IN QUARTER TO HALF INCH RANGE OVERNIGHT ACROSS THE
EAST...WITH CONTINUED POTENTIAL FOR TRAINING AND LOCAL HIGH RAINFALL
RATES EARLY IN THE EVENING REQUIRING THE WATCH EXTENSION. WILL KEEP
LOW CHANCES FOR MAINLY AFTERNOON THUNDERSTORMS FRI AS STEEPER MID
LEVEL LAPSE RATES DEVELOP AHEAD OF THE APPROACHING COLD FRONT.
STRONG UPPER LOW BUILDS INTO THE GREAT LAKES OVER THE WEEKEND WITH
SURFACE HIGH PRESSURE AND ASSOCIATED UNSEASONABLY COOL AIR LINGERING
WELL INTO THE FIRST PART OF NEXT WEEK. 00Z ECMWF AND GFS ARE
TRENDING TOWARD A MORE CONSISTENT AND SIMILAR SOLUTION WITH THE
COOLEST H8 TEMPERATURES ON SUN...INCREASING CONFIDENCE OF WIDESPREAD
HIGHS STRUGGLING TO EXCEED THE 60S. SUN NIGHT LOOKS THE COOLEST WITH
LOWS IN THE 40S. WITH GFS AND ECMWF CONTINUING A NW FLOW ALOFT AND
SURFACE HIGH PRESSURE IN THE VICINITY THROUGH AT LEAST TUE...HAVE
LOWERED TEMPERATURES SOME MON AND TUE. ..SHEETS..
&&
.AVIATION...
EXTENDED PERIODS OF IFR AND LIFR CONDITIONS IN RAIN AND HEAVY RAIN
THROUGH 00Z. SOME EMBEDDED THUNDER POSSIBLE AT BRL TAF TODAY.
CONDITIONS TO IMPROVE TO MVFR OVERNIGHT AS RAIN ENDS.
&&
.HYDROLOGY...
CENTRAL 1/3 OF FORECAST AREA UNDER FLASH FLOOD WARNINGS UNTIL MID MORNING.
THEY PROBABLY WILL NEED TO BE EXTENDED AND EVEN EXPANDED LATER THIS
MORNING. MODERATE OR GREATER IMPACT FLASH FLOODING POSSIBLE BY AFTERNOON
ALONG THE HIGHWAY 30 TO 34 CORRIDOR. SIGNIFICANT RIVER FLOODING TO INCLUDE
ISOLATED MAJOR RIVER FLOODING EXPECTED BY LATER TODAY. ALL CURRENT RADAR
TRENDS INDICATE THIS WILL BE A MODERATE TO POSSIBLY MAJOR WATER IMPACT
EVENT TODAY INTO THIS EVENING.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLINTON-JACKSON-SCOTT.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JEFFERSON-JOHNSON-
JONES-KEOKUK-LINN-LOUISA-MUSCATINE-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-HENRY
IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WHITESIDE.
FLASH FLOOD WATCH THROUGH THIS EVENING FOR HENDERSON-WARREN.
MO...NONE.
&&
NICHOLS/SHEETSHazardous weather outlook, Aug 27, 4:55 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 455 AM CDT THU AUG 27 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 455 AM CDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING LOW PRESSURE SYSTEM WILL PRODUCE EXTENDED PERIODS OF RAIN AND EMBEDDED THUNDERSTORMS OVER ALL BUT THE FAR SOUTHERN PORTIONS OF THE OUTLOOK AREA. WIDESPREAD AREAS OF AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED BY LATE EVENING. THE HEAVIEST RAINFALL IS EXPECTED TO FALL 40 MILES EITHER SIDE OF A SIGOURNEY TO QUAD CITIES TO STERLING LINE. LOCALIZED HIGHER AMOUNTS UP TO 3 INCHES ARE ALSO POSSIBLE TODAY INTO THIS EVENING ALONG THIS LINE. ADDITIONAL RAINFALL OVER ONE INCH MAY RESULT IN LOCALIZED AREAL AND POSSIBLY FLASH FLOODING DUE TO ALREADY VERY SATURATED GROUND. SIGNIFICANT RIVER FLOODING IS EXPECTED TO DEVELOP ON MANY RIVERS AND TRIBUTARIES LATER TODAY AND CONTINUE THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON. SEVERE STORMS ARE NOT EXPECTED. FLOODING CAUSED BY RUNOFF FROM RECENT HEAVY RAINFALL WILL DEVELOP OR CONTINUE ALONG AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED TODAY AND TONIGHT. ANY REPORTS OF FLOODING OR SIGNIFICANT PONDING OF WATER WOULD BE APPRECIATED. NICHOLS/SHEETS
In the hours before
Local storm report, Aug 27, 7:31 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 S DEWITT 41.76N 90.55W
08/27/2009 M2.62 INCH CLINTON IA CO-OP OBSERVER
24 HOUR TOTAL. 4.38 TOTAL FOR EVENT.
&&
WELocal storm report, Aug 27, 7:32 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
08/27/2009 M1.92 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
&&
WELocal storm report, Aug 27, 7:33 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
733 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
08/27/2009 M3.47 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
&&
WELocal storm report, Aug 27, 7:34 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN WAPELLO 41.18N 91.19W
08/27/2009 M2.71 INCH LOUISA IA CO-OP OBSERVER
&&
WELocal storm report, Aug 27, 7:38 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN W NORWAY 41.90N 91.93W
08/27/2009 M2.82 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
WELocal storm report, Aug 27, 7:55 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 AM CDT THU AUG 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
08/27/2009 M2.86 INCH WASHINGTON IA CO-OP OBSERVER
&&
WEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:54 PM CDT | River Flood Warning | DVN | Iowa, Johnson | 5 days |
| Aug 27, 12:57 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Keokuk, Washington | 6 hr |
| Aug 27, 1:53 AM CDT | Special Weather Statement | DVN | Iowa, Johnson | 6 hr |
| Aug 27, 2:06 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Iowa, Johnson, Linn, Muscatine and 1 more | 3 hr |
| Aug 27, 3:59 AM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Aug 27, 3:59 AM CDT | River Flood Warning | DVN | Keokuk | 5 days |
| Aug 27, 7:19 AM CDT | Special Weather Statement | DVN | Iowa, Johnson | 4 hr |
| Aug 27, 9:09 AM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 5 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Cedar, Louisa, Muscatine | 4 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 49 hr |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Louisa | 5 days |
| Aug 27, 9:52 AM CDT | River Flood Warning | DVN | Louisa | 5 days |
| Aug 27, 1:42 PM CDT | Flash Flood Warning | DVN | Jackson, Jones | 6 hr |
| Aug 27, 1:56 PM CDT | Areal Flood Warning | DVN | Benton, Linn | 21 hr |
| Aug 27, 3:49 PM CDT | River Flood Warning | DVN | Jones, Linn | 37 hr |
| Aug 27, 5:06 PM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Jones | 6 hr |
| Aug 27, 5:51 PM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Aug 27, 5:53 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 6 hr |
| Aug 27, 6:17 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Aug 27, 6:31 PM CDT | Flash Flood Warning | DVN | Louisa, Washington | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.